MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM; ULTHERA AESTHETIC ULTRASOUND SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM; ULTHERA AESTHETIC ULTRASOUND SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 09/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system support log was reviewed with no anomalies or warnings identified.Based on the support log review, the physical device has been requested for evaluation at this time.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This event was identified as being reportable as a result of a review of complaints received by ulthera, inc.Merz device innovation center.This submission is part of a correction documented in ulthera, inc., merz device innovation center (b)(4).
 
Event or Problem Description
On (b)(6) 2017 a merz affiliate located in (b)(6) reported that a female patient had experienced sensory nerve pain three months post a full face ultherapy treatment administered with control unit serial number (b)(4).The patient was treated on (b)(6) 2016 with the standard recommended protocol with increased energy.The patient experienced a "shock like sensation" on the left side of her forehead during treatment but did not make the provider aware of the pain at the time of treatment.Three months later the patient sought treatment (physician name not provided) from a specialist because the "shock like sensation" did not subside.The specialist diagnosed the patient with trigeminal neuralgia and prescribed 300 mg of gabapentin for her symptoms.The affiliate reports the patient is 80% resolved.
 
Additional Manufacturer Narrative
This ultherapy uc-1 control unit and uh-2 handpiece were returned for service and repair on 23-aug-2018.An evaluation of the returned product was performed, and no issues were identified.The system underwent an operating system update and then passed all tests prior to release.No issues were alleged nor identified to occur on the transducers used during the treatment.These transducers were not requested back for evaluation as they were confirmed to be used to completion following treatment with subsequent patients.A review of the complaint device support log found that the only system messages displayed were code l indicating transducer out of lines.The investigation suggests that the device performed as intended during the procedure.It is unconfirmed whether a merz/ulthera device caused or contributed to the event.The affiliate confirmed on (b)(6) 2019 that this patient fully resolved.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA AESTHETIC ULTRASOUND SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa AZ 85204
MDR Report Key6909733
Report Number3006560326-2017-00007
Device Sequence Number712164
Product Code OHV
UDI-Device Identifier00840763100247
UDI-Public00840763100247
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K134032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Device Catalogue NumberUC-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by Manufacturer01/19/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;